Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 349, NWS North Platte, NE

August 5, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2007, 6:47 PM MDT for Cherry County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2007, 6:47 PM MDT (00:47 UTC)
Expired
Aug 5, 2007, 7:30 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060047
SVRLBF
NEC031-060130-
/O.NEW.KLBF.SV.W.0349.070806T0047Z-070806T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM MDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 730 PM MDT(830 PM CDT)

* AT 645 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE NORTH
  LOUP RIVER...OR ABOUT 23 MILES NORTH OF MULLEN...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF BROWNLEE BY 830 PM CDT...

LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050

$$

13
2 follow-up statements
000 
WWUS53 KLBF 060111
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT SUN AUG 5 2007

NEC031-060130-
/O.CON.KLBF.SV.W.0349.000000T0000Z-070806T0130Z/
CHERRY NE-
710 PM MDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
MDT(830 PM CDT) FOR CENTRAL CHERRY COUNTY...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING
THE NORTH LOUP RIVER...OR ABOUT 25 MILES NORTH OF MULLEN...MOVING 
SOUTHEAST AT 10 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER BY 725 PM MDT...
  HIGHWAY 97 CROSSING BIG CREEK AND 8 MILES SOUTHWEST OF HIGHWAY 97
  MILE MARKER 100 BY 730 PM MDT...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED NEAR MILE MARKER 94 ALONG 
HIGHWAY 97 WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050

$$

13
000 
WWUS53 KLBF 060134
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT SUN AUG 5 2007

NEC031-060143-
/O.EXP.KLBF.SV.W.0349.000000T0000Z-070806T0130Z/
CHERRY NE-
733 PM MDT SUN AUG 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES
AT 730 PM MDT(830 PM CDT)...

THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT. ADDITIONAL 
THUNDERSTORMS WILL BE POSSILBE OVER WESTERN AND CHERRY COUNTY WITH 
HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 50 MPH POSSIBLE OVER 
THE NEXT HOUR OR SO. 

LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:24 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 5, 2:24 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT SUN AUG 5 2007

.DISCUSSION...
NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM12 AND
GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO
FRONT RANGE. THE ATM WILL BE STRONGLY CAPPED SO WIDESPREAD CONVECTION
IS UNLIKELY. ANY STORMS WHICH FORM WILL CERTAINLY BE CAPABLE OF
PRODUCING INTENSE RAINFALL AND SPC HAS OUTLOOK THE AREA FOR SEVERE
WEATHER MONDAY AND TUESDAY. BOTH THE NAM AND THE GFS SHOW DEEP
MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS
AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE
MISSISSIPPI VALLEY AND THEN RETREATS BACK WEST LATER THIS WEEK.

THROUGH WEDNESDAY...NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF A
BROAD SUBTROPICAL RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES
ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG
SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE
AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR LOCALLY HEAVY RAINFALL.
THE LATEST SIMULATION OF THE GFS SHOWS THE H5 RIDGE AMPLIFYING ACROSS
NEB LATER THIS WEEK. THIS IS SUPPORTED BY THE ECMWF. THIS TREND
WOULD KEEP THE AREA DRIER LATER THIS WEEK AS THE STORM TRACK WOULD BE
FARTHER WEST...NORTH AND EAST AROUND THE PERIPHERY OF THE RIDGE.

FOR TONIGHT...THE SURFACE DRYLINE FROM KSNY NORTH TO KPHP APPEARS TO
BE THE BEST FOCUS FOR STORM DEVELOPMENT. ACTIVITY IS EXPECTED TO BE
ISOLATED TO SCATTERED WITH A FEW STRONG TO SEVERE STORMS. HAIL AND
WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE ACROSS NRN
NEB WHERE A TRIPLE PT IS FORMING.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE
LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT.

&&

.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO BE PLENTIFULLY ACROSS MOST OF THE
REGION...EXCEPT ALONG THE FOOTHILLS OF THE ROCKIES. ALL THIS
MOISTURE HAS CREATED AN UNSTABLE ATMOSPHERE WITH THE POTENTIAL FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WHERE EVER THERE ARE
SURFACE BOUNDARIES. THE HIGH MOISTURE WILL ALSO AID IN THE DEVELOP
OF MVFR CIGS AND/OR VSBYS...ALONG AND EAST A KIML TO KVTN LINE.
LOCALLY CIGS OR VSBYS MAY BRIEFLY DROP TO IFR FOR AREAS EAST OF A
KLBF TO KANW LINE NEAR SUNRISE. A RETURN TO VFR BY MID TO LATE
MORNING IS EXPECTED.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SUN AUG 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SUN AUG 5 2007 /239 PM MDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW
STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS THE
OUTLOOK AREA DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS AS
NUMEROUS DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS.
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH
SATURDAY. ON MONDAY AND TUESDAY...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH
PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE OUTLOOK
AREA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Aug 5, 5:21 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             16 SSE KILGORE          42.72N 100.84W
08/05/2007  E2.75 INCH       CHERRY             NE   PUBLIC

            BASEBALL SIZE HAIL AT THE WEST END OF MERRITT RESERVOIR.

&&

BTAYLOR
Local storm report, Aug 5, 5:32 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             17 SSE KILGORE          42.71N 100.83W
08/05/2007  E1.00 INCH       CHERRY             NE   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT MERRITT DAM.

&&

BTAYLOR
Local storm report, Aug 5, 6:05 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 SE WOOD LAKE          42.62N 100.21W
08/05/2007                   CHERRY             NE   PUBLIC

            4 TO 6 INCH COTTONWOOD LIMBS DOWN.

&&

BTAYLOR
Local storm report, Aug 5, 6:06 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 SE WOOD LAKE          42.62N 100.21W
08/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Aug 5, 6:08 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 SW JOHNSTOWN          42.52N 100.12W
08/05/2007  E0.75 INCH       BROWN              NE   PUBLIC

&&

BTAYLOR
Local storm report, Aug 5, 6:47 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     28 SSW AINSWORTH        42.17N 100.07W
08/05/2007  E60.00 MPH       BROWN              NE   LAW ENFORCEMENT

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:27 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown63 min
Aug 6, 6:56 AM MDTSevere Thunderstorm WarningLBFLincoln30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.